Log in
OCD-UK
3,051 members933 posts

Almost 2weeks on citalopram

Hi everyone! I am almost at the 2 weeks mark on citalopram. Slight improvement but havery heavy eyes and feeling emotionally number. Will this go away and do all ssri's cause this effect?

9 Replies
oldestnewest

I can't say for all SSRIs as I've only taken sertraline, and in any case responses and effects differ from patient to patient. I should give it another couple of weeks, but do report anything that you are really worried about.

On the feeling emotionally numb, it's difficult to say. It's certainly not something you want long term, and it may just be that the meds are damping down the miserable feelings that predominate in your mind at the moment. It could take a while before you start feeling good feelings again.

There has been a lot of discussion amongst creative people, artists, writers, that sort of thing, about whether medication does damp down creativity. Again, it varies from person to person, but I'd not function very well at all, let alone be creative, if it weren't for the meds! Anyway, I do hope you start feeling better. I take a low dose of aripriprazole each day. It's an antipsychotic, though I'm not psychotic, but it does boost the antidepressant and for me, it makes me feel sharper.

Reply

Oh Sallyskins you are so uplifting. Thank you for replying, you always give me hope.x

1 like
Reply

Do keep us posted about how you are getting on with it.

1 like
Reply

Hello Sally's kins. I don't know if citalopram is the one for me. I know 2weeks isn't long but at this point I am like a zombie and having morbid thoughts which I haven't had for ages. I knew I wouldn't be better in 2 weeks utility didn't think these obsessive thoughts would start at that point. Don't know whether to suffer the bleeding and go back on sertraline. My pharmacist says he can now get hold of clomipramine again but it takes so long to kiclomipramine un for me am reluctant to go back to them even though they are brilliant. Thanks for lending your ear. See doc on Tuesday. X

Reply

I hope the doctor can help. It's such a tricky one, if you are getting horrible effects from a med. I don't really know that sertraline is the answer. The real answer is for clomipramine to become easily available again! Anyhow, let us know how you get on.

Reply

Will do. Xx

1 like
Reply

Hello Sally's kins, my local pharmacy you can now get clomipramine so back on it!!

Reply

That's brilliant! Now to try to make sure it is continued to be manufactured.

Reply

So glad because although they take longer to work I know they will. The only thing is they make me feel awful the first few weeks but now I have some hope of I hang on in there.xx

Reply